Alert archive / Maryland / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Nov 9, 2000, 10:24 PM EST for Garrett County, Maryland. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 10:24 PM EST (03:24 UTC)
- Expired
- Nov 9, 2000, 11:30 PM EST
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Garrett County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 10:25 PM EST | Thunderstorm Wind | Countywide, MD | Thunderstorm winds downed numerous trees across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 9:00 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WUUS51 KPBZ 100324 SVRPIT MDC023-100430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1024 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARRETT COUNTY IN MARYLAND * UNTIL 1130 PM EST * AT 1024 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ACCIDENT...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR GRANTSVILLE AT 1030 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 9:11 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 9, 9:11 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 911 PM EST THU NOV 9 2000 A LINE OF HEAVY SHOWERS ARE MOVING THROUGH THE SOUTHWESTERN COUNTIES OF PA AND NORTHWESTERN COUNTIES OF WV. AS THIS LINED MOVED THROUGH OH...NO SEVERE REPORTS WERE REPORTED. WILL KEEP AN EYE ON THIS LINE AS IT MOVES UP THE RIDGES. MESOETA DISPLAYS A STRONG INCREASE IN PVA NEAR RIDGES 06-09Z. ONLY A FEW MINOR CHANGES TO LAST FORECAST PACKAGE. TAKING OUT THUNDERSTORMS FOR OHIO AND THE PANHANDLE OF WEST VIRGINIA. KEEPING CATEGORY POPS IN FOR ALL CWA WITH FRONT MOVING TO THE EAST AND WRAP AROUND SHOWERS CONTINUING THROUGH FRIDAY EVENING. SHOWERS END IN WESTERN CWA BY 15Z AND EXIT EASTERN CWA SATURDAY 00Z. ...TORNADO HAS EXPIRED... PIT 50 52 36 55 / 100 60 20 10 HLG 50 52 36 55 / 100 60 20 10 MGW 51 53 37 56 / 100 60 20 10 ZZV 49 52 34 56 / 100 60 20 10 PHD 48 51 33 55 / 100 60 20 10 FKL 47 50 33 52 / 100 70 20 10 DUJ 48 50 32 50 / 100 70 20 10 LBE 51 53 36 56 / 100 60 20 10 BTP 48 50 33 52 / 100 70 20 10 IDI 49 51 33 52 / 100 70 20 10 ODM 50 53 34 53 / 100 60 20 10 .PBZ... MD...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EST FRIDAY FOR ZONE MDZ001. OH...NONE. PA...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EST FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EST FRIDAY FOR ZONES WVZ021>023...WVZ041.
In the hours before
Special weather statement, Nov 9, 7:08 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 708 PM EST THU NOV 9 2000 OHZ048-057-058-068-069-100200- COSHOCTON OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH- 714 PM EST THU NOV 9 2000 ...STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO PUSH EAST THROUGH EASTERN OHIO EARLY TONIGHT. THESE STORMS HAVE A HISTORY OF PRODUCING BRIEF GUSTY WINDS OF 35 TO 45 MILES AN HOUR AND SMALL HAIL AS THEY MOVE THROUGH. HEAVY RAIN MAY BRIEFLY GREATLY REDUCE VISIBILITIES FOR A SHORT PERIOD OF TIME. A TORNADO WATCH CONTINUES IN EFFECT FOR THESE COUNTIES AND SURROUNDING COUNTIES UNTIL 9 PM TONIGHT.
Special weather statement, Nov 9, 8:40 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 840 PM EST THU NOV 9 2000 PAZ014-020>023-029>032-WVZ001>004-021>023-100400- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BROOKE WV-BUTLER PA-FAYETTE PA- GREENE PA-HANCOCK WV-INDIANA PA-MARION WV-MARSHALL WV-MONONGALIA WV- OHIO WV-PRESTON WV-WASHINGTON PA-WESTMORELAND PA- 840 PM EST THU NOV 9 2000 ...STRONG THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH MIDNIGHT... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO PUSH EAST THROUGH THE PANHANDLE OF WEST VIRGINIA AND SOUTH WESTERN PENNSYLVANIA THROUGH MIDNIGHT THESE STORMS HAVE A HISTORY OF PRODUCING BRIEF GUSTY WINDS OF 35 TO 45 MILES AN HOUR AND SMALL HAIL AS THEY MOVE THROUGH. HEAVY RAIN MAY BRIEFLY GREATLY REDUCE VISIBILITIES FOR A SHORT PERIOD OF TIME. MOTORISTS ARE ADVISED TO SLOW DOWN IN HEAVY RAIN AND BE ALERT FOR PONDING OF WATER ON ROADWAYS.
Special weather statement, Nov 9, 8:55 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 855 PM EST THU NOV 9 2000 OHZ039>041-048>050-WVZ001-002-100500- BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-HANCOCK WV- HARRISON OH-JEFFERSON OH-TUSCARAWAS OH- 855 PM EST THU NOV 9 2000 ...SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT... PAZ007>009-013>016-020>023-029>032-100500- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE PA- FOR EST PA-GREENE PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA- VENANGO PA-WASHINGTON PA-WESTMORELAND PA- 855 PM EST THU NOV 9 2000 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EST FRIDAY...
Nearby
Severe Thunderstorm Warnings in Maryland, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.